Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 70, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2013, 5:30 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 19, 2013, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS52 KCHS 192130
SVRCHS
GAC031-165-251-192215-
/O.NEW.KCHS.SV.W.0070.130619T2130Z-130619T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 615 PM EDT
* AT 530 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM SCARBORO TO PORTAL...MOVING EAST AT 30 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PORTAL...SCARBORO...HOPEULIKIT...ROCKY FORD...MIDDLEGROUND...
WOODCLIFF...DOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3282 8154 3250 8154 3249 8155 3248 8154
3244 8154 3249 8197 3276 8201
TIME...MOT...LOC 2130Z 281DEG 25KT 3270 8191 3253 8189
$$4 follow-up statements
944
WWUS52 KCHS 192147
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT WED JUN 19 2013
GAC031-165-251-192215-
/O.CON.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-
547 PM EDT WED JUN 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF SCREVEN...JENKINS AND BULLOCH COUNTIES...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
THOMASBORO TO CLITO...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...MIDDLEGROUND...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3282 8154 3250 8154 3249 8155 3247 8154
3244 8155 3248 8186 3277 8188
TIME...MOT...LOC 2147Z 281DEG 25KT 3270 8175 3251 8175
$$419
WWUS52 KCHS 192156
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT WED JUN 19 2013
GAC165-192206-
/O.CAN.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
JENKINS GA-
556 PM EDT WED JUN 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JENKINS COUNTY HAS
BEEN CANCELLED...
LAT...LON 3276 8182 3282 8154 3250 8154 3249 8155
3247 8156 3244 8155 3251 8185
TIME...MOT...LOC 2156Z 281DEG 25KT 3269 8168 3251 8167
$$
GAC031-251-192215-
/O.CON.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-BULLOCH GA-
556 PM EDT WED JUN 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF SCREVEN AND BULLOCH COUNTIES...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GOLOID TO EUREKA...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS...MIDDLEGROUND...SYLVANIA AND WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3276 8182 3282 8154 3250 8154 3249 8155
3247 8156 3244 8155 3251 8185
TIME...MOT...LOC 2156Z 281DEG 25KT 3269 8168 3251 8167
$$922
WWUS52 KCHS 192202
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT WED JUN 19 2013
GAC031-251-192215-
/O.CON.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-BULLOCH GA-
602 PM EDT WED JUN 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF SCREVEN AND BULLOCH COUNTIES...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GOLOID TO GWINETTS CROSSING...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS...SYLVANIA AND WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3276 8181 3282 8154 3250 8154 3247 8156
3244 8156 3249 8175 3264 8182
TIME...MOT...LOC 2203Z 281DEG 25KT 3270 8162 3250 8161
$$386
WWUS52 KCHS 192212
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT WED JUN 19 2013
GAC031-251-192222-
/O.EXP.KCHS.SV.W.0070.000000T0000Z-130619T2215Z/
SCREVEN GA-BULLOCH GA-
612 PM EDT WED JUN 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN AND
BULLOCH COUNTIES WILL EXPIRE AT 615 PM EDT...
AT 612 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3276 8181 3282 8154 3250 8154 3247 8156
3244 8156 3249 8175 3264 8182
TIME...MOT...LOC 2212Z 281DEG 25KT 3269 8155 3249 8154
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:02 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 19, 4:02 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT WED JUN 19 2013 .SYNOPSIS... A COLD FRONT WILL SLOWLY PROGRESS THROUGH THE REGION TONIGHT. THE FRONT WILL THEN STALL JUST SOUTH OF THE AREA THURSDAY AND LINGER THROUGH SATURDAY...AS HIGH PRESSURE BUILDS FROM THE NORTH. THE CENTER OF HIGH PRESSURE WILL THEN SLIP INTO THE ATLANTIC EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THIS AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY HAS REMAINED CENTERED OVER THE TRI-COUNTY REGION AND ALONG THE COASTLINE. THESE AREAS ARE SEEING VERY HEAVY RAINFALL WITH HIGH RAINFALL RATES AND THIS WILL BE THE REGION OF GREATEST CONCERN FOR POTENTIAL FLOODING THROUGH THE EVENING. ELSEWHERE...SHOWERS AND STORMS HAVE BEEN LESS IN COVERAGE THOUGH RADAR SHOWS NUMEROUS OUTFLOW BOUNDARIES FLOATING AROUND WHICH MAY SERVE TO KICK OFF ADDITIONAL CONVECTION OVER THE NEXT FEW HOURS. I HAVE ADJUSTED POPS ACCORDING TO RADAR TRENDS WITH THE IDEA OF THE BEST COVERAGE SHIFTING SOUTHWARD ALONG THE FRONT THROUGH THE EVENING. TONIGHT...THE COLD FRONT TO THE NORTH WILL CONTINUE SINKING SOUTHWARD AND THE BULK OF THE PRECIP DURING THE EARLY PART OF THE PERIOD WILL BE FOCUSED ALONG IT. EXPECT ONGOING CONVECTION TO DIMINISH WITH THE LOSS OF HEATING...THOUGH SCATTERED SHOWERS AND STORMS MAY CONTINUE ALONG AND NEAR THE COAST AND THE ADJACENT COASTAL WATERS. MODELS CONTINUE TO SHOW A WAVE DEVELOPING ALONG THE FRONT...THOUGH IT WILL RIDE NORTHEASTWARD AND OFF THE COAST RATHER QUICKLY. SOME MINOR POP ADJUSTMENTS WERE MADE...MAINLY TO KEEP A SLIGHT CHANCE INLAND ACROSS SOUTHEAST GA...AND CHANCES OVER THE WATERS WHERE THE BETTER INSTABILITY WILL RESIDE. FOG...THOUGH NOT A WIDESPREAD CONCERN...WILL BE POSSIBLE IN LOCATIONS AFFECTED BY THUNDERSTORMS AND HEAVY RAINFALL THIS AFTERNOON/EVENING. LOWS ARE EXPECTED TO FALL INTO THE UPPER 60S INLAND AND LOW 70S ALONG THE COAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...WE SHOULD EXPERIENCE A DECREASE IN SHOWER AND THUNDERSTORM COVERAGE THURSDAY MORNING AS A STALLED FRONT REMAINS JUST OFFSHORE AND SOUTH OF THE FORECAST AREA. MODELS ARE FAIRLY CONSISTENT THAT A WEAK LOW/COASTAL TROUGH WILL DEVELOP ALONG THE STALLED BOUNDARY DURING THE DAY...THUS PROVIDING A FORCING MECHANISM FOR ADDITIONAL SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON FOR LOCATIONS WHERE ABUNDANT LOW LVL MOISTURE LINGERS...MAINLY ALONG COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA COUNTIES. HAVE THEREFORE MAINTAINED 30-40 POPS OVER THESE LOCATIONS. OVERALL HIGH TEMPS SHOULD REMAIN A DEGREE OR TWO BELOW NORMAL WITH INCREASING CLOUD COVER AND PRECIP OVER THE AREA. EXPECT TEMPS TO PEAK IN THE MID/UPPER 80S. SHOWERS AND/OR THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT PERIOD AS THE SFC LOW/COASTAL TROUGH REMAINS POSITIONED NEAR THE SOUTHEAST COAST. FOR THIS REASON...HAVE MAINTAINED 20 POPS MAINLY OVER ALL SOUTH CAROLINA AND GEORGIA COASTAL COUNTIES. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S ALONG THE COAST. FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL EVENTUALLY BUILD OVER THE MIDLANDS FROM THE NORTH BY FRIDAY...WITH THE PATTERN TRANSITIONING INTO AN INLAND WEDGE AND COASTAL TROUGH TYPE SCENARIO. MODELS CONTINUE TO SUGGEST WEAK WAVES OF ENERGY DEVELOPING ALONG THE COASTAL TROUGH WHICH GRADUALLY SLIDE THE TROUGH NEAR THE IMMEDIATE COAST FRIDAY AFTERNOON...THUS PROVIDING ANOTHER DAY OF SHOWER AND/OR THUNDERSTORMS...WITH THE GREATEST COVERAGE ALONG COASTAL COUNTIES. BY SATURDAY...HIGH PRESSURE WILL GRADUALLY STRENGTHEN OVER THE WESTERN ATLANTIC AND LIKELY FORCE THE COASTAL TROUGH OVER LAND BY THE AFTERNOON OR EVENING. HAVE THEREFORE INDICATED A 30 PERCENT CHANCE OF COASTAL SHOWERS AND/OR THUNDERSTORMS SATURDAY MORNING GRADUALLY SHIFTING INLAND WITH THE TROUGH SATURDAY AFTERNOON. OVERALL HIGHS WILL CONTINUE TO REMAIN A FEW DEGREES BELOW NORMAL ON BOTH DAYS...WITH TEMPS EXPECTED TO REACH THE MID/UPPER 80S...HIGHEST OVER INLAND GEORGIA. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE INLAND WEDGE/COASTAL TROUGH PATTERN WILL TRANSITION ON SUNDAY...AS THE TROUGH DAMPENS AND/OR MOVES INLAND WHILE THE CENTER OF HIGH PRESSURE SETTLES OVER THE ATLANTIC. THE FORECAST AREA WILL THEN REMAIN ALONG THE WESTERN PERIPHERY OF THE ATLANTIC HIGH PRESSURE INTO EARLY NEXT WEEK...WITH A WEAK INLAND SURFACE TROUGH DEVELOPING TOWARD THE MID WEEK PERIOD. HAVE INDICATED A MORE SEASONAL CONVECTIVE SCENARIO....WITH THUNDERSTORMS GENERALLY DEVELOPING ALONG AND INLAND OF THE SEABREEZE EACH AFTERNOON...DIMINISHING IN COVERAGE AND/OR RE-DEVELOPING OVER THE WATERS EACH NIGHT. 500 MB HEIGHTS PEAK EARLY NEXT WEEK...EVIDENCE THAT THE INITIALLY WEAK UPPER LEVEL PATTERN WILL TRANSITION INTO BROAD RIDGING ALOFT. AS A RESULT...EXPECT A GRADUAL WARMING TREND THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM THE COASTLINE SUNDAY WILL INCREASE INTO THE LOWER 90S MONDAY THROUGH WEDNESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THE BIGGEST IMMEDIATE CONCERN IS THE POSSIBILITY OF DIRECT IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. AT KCHS...THUNDERSTORMS ARE CURRENTLY AFFECTING AREAS WELL NORTH OF THE AIRFIELD...BUT THIS BROKEN LINE OF STORMS IS EXPECTED TO SINK SOUTHWARD WITH A COLD FRONT THROUGH THE EVENING. I HAVE ADJUSTED THE TIMING FOR TSRA TO BE 19Z-22Z. AT KSAV...CURRENT STORMS TO THE SOUTH WILL REMAIN THERE AND IT WILL TAKE A BIT LONGER FOR STORMS TO THE NORTH TO GET INTO THE VICINITY. I HAVE HIGHLIGHTED 20Z-23Z FOR TEMPO TSRA. HEAVY RAIN REDUCING VISIBILITIES IS THE BIGGEST CONCERN...THOUGH GUSTY WINDS COULD BE POSSIBLE. OVERNIGHT...CURRENT INDICATIONS ARE THAT RESTRICTED CEILINGS WILL DEVELOP ALONG AND IMMEDIATELY BEHIND THE SOUTHWARD SINKING FRONT. SREF PROBABILITIES ARE HIGHEST AT KCHS AND WILL START EARLIER THAN AT KSAV. I HAVE TAKEN BOTH SITES TO MVFR...AND ALLOWED CEILINGS TO STICK AROUND INTO THE MID MORNING HOURS. EXTENDED AVIATION...MVFR OR LOWER CIGS/VSBYS POSSIBLE THURSDAY THROUGH SATURDAY WITH ISOLATED TO SCATTERED SHOWERS AND/OR THUNDERSTORMS DEVELOPING NEAR A COASTAL TROUGH. VFR CONDITIONS MAY RETURN BY SUNDAY. && .MARINE... TONIGHT...A COLD FRONT TO THE NORTH WILL CONTINUE SINKING SOUTHWARD AND INTO THE VICINITY OF THE WATERS THROUGH TONIGHT. MOST OF THE WATERS WILL MAINTAIN WESTERLY FLOW TONIGHT...EXCEPT FOR THE CHARLESTON COUNTY WATERS WHICH MAY BEGIN TURNING MORE NORTHERLY DUE TO THE FRONT VERY LATE. OVERALL CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS WITH WINDS LESS THAN 15 KNOTS AND SEAS 2-3 FT WITHIN 20 NM AND 3-4 FT BEYOND. THURSDAY THROUGH SUNDAY...EAST/NORTHEAST WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW SMALL CRAFT ADVISORY CRITERIA THURSDAY AS A COLD FRONT STALLS OVER OR NEAR THE WATERS. A COASTAL TROUGH IS THEN EXPECTED TO DEVELOP ALONG THE STALLED BOUNDARY BY FRIDAY WHILE HIGH PRESSURE BUILDS FROM THE NORTH INLAND. THIS MAY PRODUCE A MODEST PRESSURE GRADIENT OVER THE WATERS WITH WIND SPEEDS PEAKING BETWEEN AROUND 15 KTS AND WAVES BUILDING TO 3-4 FT. ADDITIONALLY...SHOWERS AND/OR THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY OVER ALL WATERS UNTIL HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC AND SHIFTS THE COASTAL TROUGH ONSHORE. WINDS/SEAS ARE THEN EXPECTED TO DECREASE/SUBSIDE INTO SUNDAY AS HIGH PRESSURE CONTINUES TO BUILD OVER THE ATLANTIC. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...BSH SHORT TERM...DPB LONG TERM...WMS AVIATION...BSH MARINE...BSH/DPB
Hazardous weather outlook, Jun 19, 3:53 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT WED JUN 19 2013 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 201200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-201200- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 353 PM EDT WED JUN 19 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-201200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO MOVE INTO THE WATERS LATER TODAY AND THIS EVENING WITH A CHANCE FOR HAZARDOUS WEATHER CONDITIONS FROM DEADLY LIGHTING STRIKES... POOR VISIBILITIES IN HEAVY RAIN...AND LOCALLY GUSTY WINDS AND HIGHER SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-201200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 4:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 2 NNW CHARLESTON 32.81N 79.95W
06/19/2013 CHARLESTON SC LAW ENFORCEMENT
ROAD IMPASSABLE DUE TO FLOODING AT THE INTERSECTION OF
MORRISON DRIVE AND MEETING STREET.
&&
EVENT NUMBER CHS1300510
TIMTELocal storm report, Jun 19, 5:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 1 N CHARLESTON 32.80N 79.94W
06/19/2013 CHARLESTON SC LAW ENFORCEMENT
ROAD IMPASSABLE DUE TO FLOODING ON AMERICA STREET
BETWEEN COOPER STREET AND LEE STREET.
&&
EVENT NUMBER CHS1300511
TIMTELocal storm report, Jun 19, 5:03 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN WEST ASHLEY 32.80N 80.01W
06/19/2013 M3.50 INCH CHARLESTON SC PUBLIC
PUBLIC REPORTED 3.50 INCHES OF RAIN FALLING IN TWO
HOURS.
&&
EVENT NUMBER CHS1300512
TIMTELocal storm report, Jun 19, 5:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD CHARLESTON 32.78N 79.94W
06/19/2013 CHARLESTON SC LAW ENFORCEMENT
ROAD IMPASSABLE DUE TO FLOODING AT THE INTERSECTION OF
RUTLEDGE AVENUE AND BEAUFAIN STREET.
&&
EVENT NUMBER CHS1300513
TIMTESpecial weather statement, Jun 19, 5:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT WED JUN 19 2013
GAZ116>119-138-192200-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-
514 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 600 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAVANNAH MALL TO
GUM BRANCH...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURROUGHS...GEORGETOWN...HUNTER ARMY AIRFIELD...TATUMSVILLE...WHITE
BLUFF...OGLETHORPE MALL...LYNHURST...RIDGEWOOD...RICHMOND HILL...FORT
STEWART...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3192 8175 3207 8118 3197 8086 3194 8091
3190 8093 3186 8098 3170 8150 3188 8177
TIME...MOT...LOC 2115Z 293DEG 8KT 3199 8116 3190 8170Special weather statement, Jun 19, 5:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED JUN 19 2013
GAZ087-088-099-100-192200-
BULLOCH-CANDLER-JENKINS-SCREVEN-
518 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 600 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EMMALANE TO
UNION...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
UNION...UNION...COLLINS LAKE...PARISH...SCARBORO...PULASKI...
WESTSIDE...MALLARDS POND...THOMASBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8214 3256 8208 3254 8203 3260 8201
3266 8209 3271 8210 3286 8207 3279 8152
3229 8165 3238 8217
TIME...MOT...LOC 2118Z 286DEG 24KT 3278 8196 3244 8204The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:51 PM EDT | Special Weather Statement | CHS | Screven | 39 min |
| Jun 19, 5:14 PM EDT | Special Weather Statement | CHS | Chatham, Liberty | 46 min |
| Jun 19, 5:18 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins, Screven | 42 min |
| Jun 19, 5:34 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 56 min |
| Jun 19, 6:25 PM EDT | Special Weather Statement | CHS | Bryan, Effingham | 65 min |
| Jun 19, 6:51 PM EDT | Areal Flood Advisory | CHS | Chatham, Effingham | 114 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.